Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Done aortic valve replacement. Dizziness, anxiety. Has anemia. Cause?

My husband is postop 8 days from aortic valve replacement ( tissue replacement) and a two-way bypass graft of the left descending coronary artery , using a mammary vein and a femoral vein ...(artery???). We were warned about dizzy spells and were told about the various ways to treat it and its causes...but to call if he gets dizzy with shortness of breath.. He gets about 3 to 4 dizzy spells a day since he has been home for 48 hours. Today he has had 2 dizzy spells while just sitting and being still and then after he had taken pain medication. He is worried about doing harm to his new vein bypass, etc. As much as we have been told and I do have some medical understanding of what is going on. (I am a medical transcriber), however, it is causing anxiousness to my husband, as a week after surgery, in the hospital, his heart went into bradycardia (he was bouncing around from 22, 32, 40-45, then shot up to 111 and slowly stabilized in the mid 80 s, he was six hours from a decision being made to place a pacemaker due to his heart rate so low. They withdrew the Amiodarone and Lopressor and about 24 hours later his heart returned to 80-85 beats per min and it has stayed there. His dizzy spells are still going on but they are very short, 5-10 seconds and he gets anxious feeling when they happen. When I take his pulse/heart rate by stethescope, it is always in the mid 80 s or less during these episodes... So what is causing this and should I call his doctor??? Could this be pain medication driven or part of the healing process as everything is healing? or is he having some anemia . (He did have one transfusion after open heart surgery.)???
Asked On : Sun, 31 Mar 2013
Answers:  1 Views:  133
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
Cardiologist 's  Response
Hi friend,
Welcome to Health Care Magic

Yes, he must see the doctor.

There are several possibilities - changes in rate or rhythm disorders top the list.
Low blood pressure / postural hypotension is also common.
There are a few less common ones - like obstruction, embolism and so onm

He must be reviewed by his doctor.

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Mon, 1 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor